MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2); HEPATITIS B VIRUS SURFACE TOTAL ANTIBODY IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2); HEPATITIS B VIRUS SURFACE TOTAL ANTIBODY IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." mdr 1219913-2021-00332 was filed for lot 143 result obtained on (b)(6) 2021.Mdr 1219913-2021-00333 was filed for lot 144 result obtained on (b)(6) 2021.
 
Event or Problem Description
A customer observed (b)(6) advia centaur xpt anti-hbs2 (ahbs2) results on a patient sample, which were considered (b)(6) when compared to other (b)(6) testing.The initial result was (b)(6).The customer performed repeat testing on a different day with the same reagent lot number and a (b)(6) result was obtained.The sample was also tested with a different reagent lot and a (b)(6) result was obtained.The customer sent the sample to a different laboratory for verification purposes and a (b)(6) result was obtained.There are no known reports of patient intervention or adverse health consequences due to the (b)(6) results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00331 initial report on june 2, 2021.Additional information: 2021-06-09: siemens reviewed field data for advia centaur xpt ahbs2 lots 141, 143, and 144 and found no significantly higher percentage of samples recovering >12 miu/ml, within the retest zone (8 - 12 miu/ml), or within 10 - 20 miu/ml with lot 143 vs other lots.Because of this, it does not indicate lot 143 is failing to meet the specificity claim listed in the clinical sensitivity and specificity section of the advia centaur xp/xpt anti-hbs2 instructions for use (ifu) (10629819, revision l/m) which lists the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88%.It does not appear that there is an issue with kit lot 143, but that the false values observed by the customer could be related to the customer's lot 143 reagents.Additional information: 2021-06-09: sample and handling information was provided by the customer.Blood collection tubes (vacuette serum separator tube (sst)) were allowed to clot for 30 minutes.The samples were centrifuged onsite for 7 minutes 2400 x gravitational force (g) with swing out (bucket) configuration before they were initially tested from the primary blood collection tubes.Sample tubes were stored frozen (-20c) before being re-centrifuged and retested.Additional information: 2021-06-30: the customer performed a study using 16 samples that had recovered close to 10 iu/l with advia centaur xpt ahbs2 lot 143 from 2021-03-03 to 2021-05-17 and retested them with advia centaur xpt ahbs2 lot 144 and with an alternate anti-hbs method, where 10 iu/l is considered positive.Ten of those samples were >10 iu/l with lot 143 when originally tested but were < 10 iu/l when retested later with lot 144 and the alternate anti-hbs method.The customer provided 7 samples to siemens for further investigation.Siemens centrifuged and tested the samples with advia centaur ahbs2 lot 143 and did not duplicate the reactive results observed by the customer.Additional information: 2021-07-02: the customer provided quality control (qc) results, which are under siemens' review.Siemens continues to investigate.Mdr 1219913-2021-00332 supplemental 1 was filed for lot 143 result obtained on 2021-05-14.Mdr 1219913-2021-00333 supplemental 1 was filed for lot 144 result obtained on 2021-05-14.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr initial report on june 2, 2021 and mdr supplemental 1 report on july 2, 2021.Additional information - 2021-09-09 siemens has concluded investigation for a false repeat reactive advia centaur xpt anti-hbs2 (ahbs2) results compared to other hepatitis testing.Siemens remote service (srs) data from customer instrument #irl20341806 indicates sample 41519735623 was repeat reactive (11.65, 11.39, 11.17 index) on 2021/04/30 and reactive/repeat reactive (16.92 then 8.84, 10.04, 10.14 miu/ml) on 2021/05/14, all with lot 143.The customer performed a study with 16 samples that had recovered close to 10 iu/l with advia centaur xpt ahbs2 kit lot 143 from 2021/03/03 - 2021/05/17 and retested them with advia centaur xpt ahbs2 kit lot 144 and an alternate anti-hbs assay (where >/=10 iu/l is considered positive).Ten of those samples were >/= 10 iu/l with lot 143 when originally tested but < 10 iu/l when retested later with lot 144 and the alternate method anti-hbs assay.The customer sent 7 samples to siemens for further testing (sample from the original complaint and 6 samples from their additional 16 sample study).Siemens centrifuged the samples and, when tested with advia centaur ahbs2 kit lot 143, all of the samples recovered non-reactive; customer observation of repeat reactive results was not duplicated.Siemens reviewed the customer calibration and control data provided for ahbs2 kit lot 143 and there was no evidence of a problem.The customer was not able to provide the patient's medical status or a list of medications/supplements the patient was taking.The customer provided sample handing information.The samples were drawn in vacuette serum separator tubes (ssts), allowed to clot for a minimum of 30 minutes, and then centrifuged onsite for 7 minutes at 2400 x gravitational force (g) in a swing out (bucket) centrifuge.The samples were recentrifuged before they were repeat tested with lot 144 and the alternate method anti-hbs assay.Greiner sample tube manufacturer recommends centrifuging vacuette ssts for 10 - 15 minutes, so the customer's 7 minute centrifugation time may be insufficient.Insufficient centrifugation may increase the incidence of particulate matter in the samples which can lead to elevated results.Siemens reviewed field data for advia centaur xpt ahbs2 lots 141, 143, and 144, and there was not a significantly higher percentage of samples recovering >12 miu/ml, within the retest zone (8 - 12 miu/ml), or within 10 - 20 miu/ml with kit lot 143 compared to the other lots.A review of siemens internal data indicates advia centaur ahbs2 is performing as intended.The cause of the reactive results seen by the customer when using advia centaur ahbs2 kit could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.The customer is operational.No further action is needed.In section h6, the type of investigation, investigation finding, and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2021-00332 supplemental 2 was filed for lot 143 result obtained on 2021-05-14.Mdr 1219913-2021-00333 supplemental 2 was filed for lot 144 result obtained on 2021-05-14.

Brand Name
ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2)
Common Device Name
HEPATITIS B VIRUS SURFACE TOTAL ANTIBODY IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11922510
Report Number1219913-2021-00331
Device Sequence Number4395944
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer06/09/2021
09/09/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/02/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR